Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 112, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 14, 2018, 4:11 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2018, 4:11 PM CDT (21:11 UTC)
- Expired
- Jul 14, 2018, 4:44 PM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:17 PM CDT | HAIL 1.25 | Table Grove, IL | RELAYED BY BROADCAST MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608
WUUS53 KILX 142111
SVRILX
ILC057-169-142200-
/O.NEW.KILX.SV.W.0112.180714T2111Z-180714T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
411 PM CDT SAT JUL 14 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Fulton County in west central Illinois...
Northeastern Schuyler County in west central Illinois...
* Until 500 PM CDT.
* At 411 PM CDT, severe thunderstorms were located along a line
extending from near Vermont to Browning, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Astoria, Vermont, Ipava, Browning, Table Grove, Bernadotte,
Smithfield, Marietta, Bluff City, Duncan Mills and Marbletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4027 9047 4028 9045 4048 9045 4057 9023
4023 9014 4013 9031 4014 9033 4012 9035
4012 9037 4009 9039 4007 9043 4028 9049
TIME...MOT...LOC 2111Z 220DEG 13KT 4034 9044 4013 9039
HAIL...1.00IN
WIND...60MPH
$$
Shimon2 follow-up statements
883
WWUS53 KILX 142127
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
427 PM CDT SAT JUL 14 2018
ILC169-142137-
/O.CAN.KILX.SV.W.0112.000000T0000Z-180714T2200Z/
Schuyler-
427 PM CDT SAT JUL 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCHUYLER COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4048 9045 4057 9023 4023 9014 4018 9022
4018 9026 4019 9027 4019 9045
TIME...MOT...LOC 2127Z 214DEG 19KT 4041 9039 4031 9036
$$
ILC057-142200-
/O.CON.KILX.SV.W.0112.000000T0000Z-180714T2200Z/
Fulton-
427 PM CDT SAT JUL 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN FULTON COUNTY...
At 427 PM CDT, severe thunderstorms were located along a line
extending from near Adair to near Ipava, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Astoria, Vermont, Ipava, Table Grove, Bernadotte, Smithfield,
Marietta, Bluff City, Duncan Mills and Marbletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 4048 9045 4057 9023 4023 9014 4018 9022
4018 9026 4019 9027 4019 9045
TIME...MOT...LOC 2127Z 214DEG 19KT 4041 9039 4031 9036
HAIL...1.00IN
WIND...60MPH
$$
Shimon379
WWUS53 KILX 142144
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
444 PM CDT SAT JUL 14 2018
ILC057-142154-
/O.CAN.KILX.SV.W.0112.000000T0000Z-180714T2200Z/
Fulton-
444 PM CDT SAT JUL 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 4048 9045 4057 9023 4023 9014 4018 9022
4018 9026 4019 9027 4019 9045
TIME...MOT...LOC 2143Z 220DEG 13KT 4046 9034 4036 9031
$$
ShimonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:28 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 14, 3:28 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 328 PM CDT Sat Jul 14 2018 .SHORT TERM...(This evening through Sunday) ISSUED AT 259 PM CDT Sat Jul 14 2018 Upper level disturbances lined up across the region responsible for both this mornings convection in Central IL, and this afternoon out in NE Missouri. The warm, unstable airmass had plenty of moisture fed into the region after days of WAA out of the south. The storm complex eventually developed a strong cold pool by mid morning, and tracking the outflow on sat imagery, the outflow was tracking into southeastern IL where the airmass was untouched, and warming into the max heat of the day with very little in the way of cloud cover. That was enough forcing for another round of strong convection this afternoon. Meanwhile, the second disturbance over Missouri is also strengthening, and still trying to get organized with a general lack of shear. These thunderstorms and their associated boundaries are further complicating the forecast through the overnight. As a result, the pops are widespread, but being confined to the moderate chance/scattered category. This actually continues into Sunday morning. The previous forecast was far more aggressive with the convection tomorrow, but tonights convection lingers in the models into the morning, starting the day with a little less stratification/less impressive lapse rates in the atmosphere and clouds. Tomorrows extent of precip then becomes more of a factor of the timing of the next upper wave as much as the sun burning through and destabilizing the airmass. Models have come full circle as well, suppressing what previously had been an active day. That being said, it is a hot and muggy airmass and the models may actually be over-suppressing the convective potential. =Pops have been lowered from likely, but not by much. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 259 PM CDT Sat Jul 14 2018 Sunday night, the front finally starts to settle further into the region, driving pops Sun night/Monday. The frontal passage Monday afternoon/overnight will be the best chances for a more widespread rainfall, with heavy rain potential across the board given the available moisture in the region. Once the front moves through, the temps cool into the mid 80s into the middle of the week. Thursday, the next system deepens enough aloft to pull even cooler air into the mid levels from the northeast, potentially setting up some decent lapse rates for showers and thunderstorms for Thursday night/Friday...and offer some below normal temperatures for a more comfortable Friday. However, that lull in the weather is amidst northwesterly flow in a far more progressive wave pattern. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1245 PM CDT Sat Jul 14 2018 Problematic forecast with scattered showers and thunderstorms ill-timed in prev model runs. Still dealing with current precip and cigs in BMI/CMI/DEC. Another round of showers and thunderstorms will be possible this afternoon, driven by max heating, as well as the next short wave moving into the state later this afternoon/evening. At this point, delineating convective initiation is going to be a very short term prospect. For now, going with a couple hours without precip, as cu is just starting to show up on visible in the western terminals... and VCTS beyond that. Tempo group in for at least the best chance for thunder later this afternoon. Visibility concerns overnight will hinge on location of showers/enhancement to llvl RH this afternoon...better predicted by the xover temps later this afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 6 PM CDT this evening for ILZ041>057-061>063- 066>068-071>073. && SHORT TERM...HJS LONG TERM...HJS AVIATION...HJS
Hazardous weather outlook, Jul 14, 4:02 PM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 402 PM CDT Sat Jul 14 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 402 PM CDT Sat Jul 14 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Several rounds of thunderstorms are possible again later this afternoon and through tonight. A few of the storms may be capable of strong wind gusts. Locally heavy rainfall is also anticipated. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Periodic thunderstorm chances will persist through Monday. Additional thunderstorms are possible Thursday. At this time, it appears the threat for widespread severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. HJS
In the hours before
Local storm report, Jul 14, 12:06 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1206 PM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 W SPARLAND 41.03N 89.56W
07/14/2018 M1.68 INCH MARSHALL IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN TOULON 41.09N 89.86W
07/14/2018 M1.04 INCH STARK IL COCORAHS
24-HOUR TOTAL
0956 AM TSTM WND GST RANKIN 40.46N 87.90W
07/14/2018 E60 MPH VERMILION IL TRAINED SPOTTER
&&
EJLSpecial weather statement, Jul 14, 12:36 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1236 PM CDT SAT JUL 14 2018
ILZ054-056-061-141800-
Coles-Moultrie-Shelby-
1236 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLES...SOUTHEASTERN
MOULTRIE...EASTERN SHELBY AND SOUTHWESTERN DOUGLAS COUNTIES UNTIL 100
PM CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Allenville, or 7 miles east of Sullivan, moving east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Mattoon, Humboldt, Lerna, Allenville, Cooks Mill, Coles, Gays and
Coles County Airport.
This includes Interstate 57 between mile markers 184 and 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3939 8829 3947 8858 3965 8856 3966 8847
3965 8824
TIME...MOT...LOC 1736Z 273DEG 18KT 3956 8848
37Special weather statement, Jul 14, 1:13 PM CDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Lincoln IL 113 PM CDT SAT JUL 14 2018 ILZ061-141845- Shelby- 113 PM CDT SAT JUL 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SHELBY COUNTY UNTIL 145 PM CDT... At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near Shelbyville, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Shelbyville, Cowden, Clarksburg and Mode. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3926 8893 3944 8892 3948 8867 3922 8869 TIME...MOT...LOC 1812Z 272DEG 14KT 3935 8884 37
Special weather statement, Jul 14, 1:45 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Lincoln IL
145 PM CDT SAT JUL 14 2018
ILZ066-071-141915-
Clay-Effingham-
145 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND
SOUTHWESTERN EFFINGHAM COUNTIES UNTIL 215 PM CDT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farina, or 16 miles east of Vandalia, moving east at 15 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Altamont.
This includes Interstate 70 between mile markers 78 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3905 8881 3908 8873 3892 8869 3891 8869
3891 8881
TIME...MOT...LOC 1845Z 272DEG 13KT 3893 8881
37Special weather statement, Jul 14, 2:23 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Lincoln IL
223 PM CDT SAT JUL 14 2018
ILZ056-061>063-066>068-071-072-142030-
Clay-Richland-Coles-Jasper-Effingham-Clark-Shelby-Crawford-
Cumberland-
223 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLES...WEST CENTRAL
CRAWFORD...JASPER...SOUTHWESTERN CLARK...SOUTHEASTERN SHELBY...
WESTERN RICHLAND...CUMBERLAND...CLAY AND EFFINGHAM COUNTIES UNTIL 330
PM CDT...
At 222 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stewardson to near Watson to near Omega.
Movement was east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Effingham, Olney, Flora, Newton, Toledo, Casey, Neoga, Teutopolis,
Greenup, Louisville, Clay City, Watson, Stewardson, Noble, Dieterich,
Xenia, Bible Grove, Ste. Marie, Willow Hill and Jewett.
This includes the following highways...
Interstate 57 between mile markers 149 and 180.
Interstate 70 between mile markers 88 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3861 8869 3882 8870 3895 8861 3935 8869
3942 8802 3894 8792 3860 8816
TIME...MOT...LOC 1922Z 270DEG 27KT 3929 8858 3895 8852 3863 8874
37Special weather statement, Jul 14, 3:59 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Lincoln IL
359 PM CDT SAT JUL 14 2018
ILZ036-040-041-047-049-050-142200-
Scott-Mason-Morgan-Schuyler-Cass-Fulton-
359 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...SOUTHWESTERN FULTON...
CASS...SCHUYLER...SOUTHWESTERN MASON AND CENTRAL MORGAN COUNTIES
UNTIL 500 PM CDT...
At 359 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vermont to near Winchester. Movement was
northeast at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Jacksonville, Beardstown, Rushville, Lewistown, Virginia, Winchester,
Astoria, Meredosia, Bluff Springs, Bluffs, Vermont, Murrayville,
Chandlerville, Chapin, Woodson, Ipava, Arenzville, Bath, Manchester
and Alsey.
This includes Interstate 72 between mile markers 43 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4028 9057 4027 9045 4032 9045 4042 9013
3953 9015 3952 9058 3971 9065 3983 9057
3987 9059 3997 9051 3999 9052 3998 9060
4003 9061 4005 9068 4008 9067 4008 9070
4011 9071 4010 9091 4017 9092
TIME...MOT...LOC 2059Z 238DEG 12KT 4026 9043 3961 9048
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:48 PM CDT | Special Weather Statement | ILX | Knox | 57 min |
| Jul 13, 8:43 PM CDT | Special Weather Statement | ILX | Knox | 62 min |
| Jul 13, 9:43 PM CDT | Special Weather Statement | ILX | Stark | 62 min |
| Jul 14, 3:09 AM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 20 more | 13 hr |
| Jul 14, 9:04 AM CDT | Special Weather Statement | ILX | McLean | 26 min |
| Jul 14, 9:21 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean, Vermilion | 39 min |
| Jul 14, 9:58 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 32 min |
| Jul 14, 10:07 AM CDT | Special Weather Statement | ILX | Vermilion | 38 min |
| Jul 14, 11:02 AM CDT | Special Weather Statement | ILX | Piatt | 28 min |
| Jul 14, 11:46 AM CDT | Special Weather Statement | ILX | Douglas | 29 min |
| Jul 14, 12:36 PM CDT | Special Weather Statement | ILX | Coles | 24 min |
| Jul 14, 1:13 PM CDT | Special Weather Statement | ILX | Shelby | 32 min |
| Jul 14, 1:45 PM CDT | Special Weather Statement | ILX | Effingham | 30 min |
| Jul 14, 1:55 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 50 min |
| Jul 14, 2:09 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 51 min |
| Jul 14, 2:23 PM CDT | Special Weather Statement | ILX | Clay, Cumberland, Effingham, Jasper, Richland | 67 min |
| Jul 14, 2:37 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 38 min |
| Jul 14, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 52 min |
| Jul 14, 3:59 PM CDT | Special Weather Statement | ILX | Cass, Morgan, Schuyler, Scott | 61 min |
| Jul 14, 4:25 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 50 min |
| Jul 14, 4:41 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon | 44 min |
| Jul 14, 5:01 PM CDT | Flash Flood Warning | ILX | Cass, Mason, Menard, Schuyler | 3 hr |
| Jul 14, 5:50 PM CDT | Flash Flood Warning | ILX | Fulton | 112 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.